It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-05-2012, 12:59 PM   #1
Newbie
(female)
 
Join Date: Jan 2012
Location: Pennsylvania
Posts: 8
pipervali HB User
Verapamil causing frequent urination?

Hi all,

After having some major issues with a beta blocker that I was on for less than a week, my doctor switched me to Calan SR about six weeks ago. I've felt MUCH better. On the metoprolol I was having major bouts with palpitations, raising heart rate, etc, to the point my doctor insisted I do a Holter monitor test just to make sure I wasn't having any serious heart issues. I landed in the ER twice, with pressures exceeding 150/110, had every kind of cardiac blood test imaginable, and everything checked out normal. So he switched me to the Calan SR at the suggestion of a cardiologist consult. I've since felt much better. My pressures are normally in the 115-120/75-80 range, I'm not having the racing pulse nor the palpitations.

But last week I noticed a big increase in my urge to urinate. And not just the urge, I'm having quite a bit of output as well. Last month the same thing had happened right before my period, and I had read that it's a common PMS symptom. It happened again a week before my cycle again this month, dropped off some during my cycle, and has now picked back up again for the last five or six days. I did have a change in my Verapamil supplier. I had used one pharmacy but my health insurance requires that for continual prescriptions, I use another. The pills look different but the pharmacist insisted it was the same medicine, just a different manufacturer.

It's honestly really starting to bother me. I have a doctor's appointment in a week, but I'm unsure if I should try and get in earlier to see him. I have a history of slightly elevated blood sugar, I have for years now. I watch my sugar intake closely, have for years too. I've also lost about 20 pounds in the last 3 months, I've been exercising regularly as well. I would think that would help decrease my chances of becoming diabetic or insulin resistant. But it's been in the back of my head since the urination issue has started. My doctor also believes my BP issues are directly related to my anxiety ones. So I'm wondering if I'm having a triple whammy here. Anxiety about the urination is making it even worse, I'm still having hormone issues because of my menstruation, which was lighter than normal this month, and the change in the Verapamil as well.

Any advice would be most appreciated. It seems just as I get one thing handled(the BP issues), something else comes in to replace it. I'm a 30 year old female and I feel as though my health issues are just starting to take over my life and it's becoming so very frustrating.

I also apologize for the essay long length of this post. Once I get going apparently........ lol

 
Sponsors Lightbulb
   
Old 03-05-2012, 01:55 PM   #2
Senior Veteran
(female)
 
slenderella's Avatar
 
Join Date: Nov 2010
Location: NY
Posts: 1,002
slenderella HB Userslenderella HB Userslenderella HB Userslenderella HB Userslenderella HB Userslenderella HB Userslenderella HB Userslenderella HB Userslenderella HB Userslenderella HB Userslenderella HB User
Re: Verapamil causing frequent urination?

Yes, from what I've read, frequent urination is a side effect of this medication.
I do not have that problem myself, but it is definitely on the list of side effects.

Sue

 
The Following User Says Thank You to slenderella For This Useful Post:
pipervali (03-05-2012)
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!